• Users Online: 66
  • Print this page
  • Email this page
CASE REPORT
Year : 2018  |  Volume : 7  |  Issue : 4  |  Page : 175-177

A severe case of levothyroxine intoxication successfully treated in intensive care unit


1 Department of Internal Medicine Medical Intensive Care Unit, Dokuz Eylul University Faculty of Medicine, Izmir, Turkey
2 Department of Internal Medicine, Dokuz Eylul University Faculty of Medicine, Izmir, Turkey

Correspondence Address:
Yusuf Savran
Department of Internal Medicine Medical Intensive Care Unit, Dokuz Eylul University Faculty of Medicine
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2221-6189.241029

Get Permissions

Levothyroxine intoxication is a rare clinical entity which is usually asymptomatic. However, severe symptoms such as respiratory failure, malignant hyperthermia, seizures, arrhythmia, and coma have been reported. In this case report, a patient who ingested high dose (15 mg) levothyroxine for suicide and admitted to intensive care unit was presented. There was a decrease in Glasgow coma score in the follow-up. The patient was intubated due to acute respiratory failure. Gastric lavage, activated charcoal, methylprednisolone, cholestyramine and therapeuthic plasma exchange were administered. Despite ingestion of high dose of levothyroxine, thyrotoxicosis symptoms resolved with appropriate treatment and the patient was discharged from the intensive care unit.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed10269    
    Printed209    
    Emailed1    
    PDF Downloaded445    
    Comments [Add]    
    Cited by others 2    

Recommend this journal